Volume 6, no. 3Pages 5 - 17

On a Problem of Minimal Realization

V.M. Adukov
It's supposed that for a discrete-time linear time-invariant system $Sigma$ the McMillan degree $delta$ and a finite sequence of the Markov parameters $G_1,ldots,G_m$, $mgeqslant 2delta$, are known. The problems of reconstruction a transfer function G(z) of the system, minimal indices and coprime fractional factorizations of G(z), minimal solutions of the appropriate Bezout equations, the minimal realization of $Sigma$ from these dates are considered. There are various algorithms to solve each of these problems. In the work we propose an unified approach to study the problems. The approach is based on the method of indices and essential polynomials of a finite sequence of matrices. This method was developed in connection with the problem of an explicit construction of the Wiener - Hopf factorization for meromorphic matrix functions. It is shown that we can obtain the solutions of all the above problems as soon as we find the indices and essential polynomials of the sequence $G_1,ldots,G_m$. The calculation of the indices and essential polynomials can be realized by means of linear algebra. For matrices with entries from the field of rational numbers we have implemented the algorithm in procedure ExactEssPoly in Maple.
Full text
discrete-time linear time-invariant systems, fractional factorization, minimal realization.
1. Kailath Thomas Linear Systems. N.J., Prentice-Hall, Inc., Englewood Cliffs, 1980.
2. Kalman R.E., Falb P.L., Arbib M.A. Topics in Mathematical System. N.Y., McGraw-Hill, 1969.
3. Adukov V.M. Generalized Inversion of Block Toeplitz Matrices. Linear Algebra Appl., 1998, vol. 274, pp. 85-124.
4. Adukov V.M. Wiener-Hopf Factorization of Meromorphic Matrix-Valued Functions St. Petersburg Math. J., 1993, vol. 4, no. 1, pp. 51-69.
5. Adukov V.M. Wiener-Hopf Factorization of Piecewise Meromorphic Matrix-Valued Functions. Sbornik: Mathematics, 2009, vol. 200, issue 8, pp. 1105-1126.
6. Adukov V.M. The Uniform Convergence of Subsequences of the Last Intermediate Row of the Pad'e Table. J. Approx. Theory, 2003, vol. 122, pp. 160-207.
7. Adukov V.M. The Essential Polynomial Approach to Convergence of Matrix Pad'e Approximants. Contemporary Math, 2001, vol. 280, pp. 71-87.
8. Adukov V.M. Generalized Inversion of Finite Rank Toeplitz and Hankel Operators with Rational Matrix Symbols. Linear Algebra Appl., 1999, vol. 290, pp. 119-134.
9. Adukov V.M. Fractional and Wiener-Hopf Factorizations. Linear Algebra Appl., 2002, vol. 340/1 - 3, pp. 199-213.
10. Ibryaeva O.L., Adukov V.M. An Algorithm for Computing a Pade Approximant with Minimal Degree Denominator. J. of Computational and Applied Mathematics, 2013, vol. 237, no. 1, pp. 529-541.
11. Vinokurov V.A., Menikhes L.D. A Necessary and Sufficient Condition of Linear Regularizability. Soviet Mathematics. Doklady, 1976, vol. 229, no. 6, pp. 1292-1294.
12. Menikhes L.D. On Regularizability of Mappings That are Inverses of Integral Operators. Soviet Mathematics. Doklady, 1978, vol. 241, no. 2, pp. 282-285.
13. Fuhrmann P.A. Functional Models in Linear Algebra. Linear Algebra Appl., 1992, vol. 162/164, pp. 107-151.